Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Conormal varieties and characteristic varieties

Authors: S. C. Coutinho, M. P. Holland and D. Levcovitz
Journal: Proc. Amer. Math. Soc. 128 (2000), 975-980
MSC (1991): Primary 16S32; Secondary 13N10, 32C38
Published electronically: August 5, 1999
MathSciNet review: 1641673
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the conormal variety of a quasihomogeneous hypersurface in ${\mathbb{C}}^{n}$, for $n\ge 4$, whose link is a $\mathbb{Q}$-homology sphere is not the characteristic variety of any ${\mathcal{D}}$-module.

References [Enhancements On Off] (What's this?)

  • [Bo] A. Borel et al., Algebraic $D$-modules (J. Coates and S. Helgason, eds.), Perspectives in Mathematics, 2, Academic Press, Orlando, 1987. MR 89g:32014
  • [Br] E. Brieskorn, Beispiele zur Differentialtopologie von Singularitäten, Invent. Math 2 (1966), 1-14. MR 34:6788
  • [BK] J.-L. Brylinski and M. Kashiwara, Kazhdan-Lusztig Conjecture and Holonomic Systems, Invent. Math. 64 (1981), 387-410. MR 83e:22020
  • [CL] S.C. Coutinho and D. Levcovitz, Involutive varieties with smooth support, J. Algebra 192 (1997), 183-199. MR 98f:32010
  • [Co] S.C. Coutinho, A primer of Algebraic $D$-modules, London Math. Soc. Student Texts 33, Cambridge University Press, 1995. MR 96j:32011
  • [Di] A. Dimca, Singularities and topology of hypersurfaces, Springer, 1992. MR 94b:32058
  • [Ei] D. Eisenbud, Commutative Algebra with a View Toward Algebraic Geometry, Graduate Texts in Math. 150, Springer, 1995. MR 97a:13001
  • [Ge] I.M. Gelfand, M.M. Kapranov and A.V. Zelevinsky, Discriminants, resultants and multidimensional determinants, Birhäuser, Boston-Basel-Berlin, 1994. MR 95e:14045
  • [Gi] V. Ginsburg, Characteristic varieties and vanishing cycles, Invent. Math. 84 (1986), 327-402. MR 87j:32030
  • [GM] M. Goresky and R. MacPherson, Intersection homology II, Invent. Math. 72 (1983), 77-129. MR 84i:57012
  • [Gy] A. Gyoja, Theory of prehomogenous vector spaces without regularity condition, Publ. RIMS, Kyoto University 27 (1991), 861-922. MR 93f:22018
  • [K] M. Kashiwara, $B$-functions and holonomic systems (Rationality of roots of $b$-functions), Invent. Math. 38 (1976), 33-53. MR 55:3309
  • [LM] D.T. Lê and Z. Mebkhout, Variétés caractéristiques et variétés polaires, C.R. Acad. Sc. Paris 296 (1983), 129-132. MR 84g:32018
  • [Ma] B. Malgrange, Le polynôme de Bernstein d'une singularité isolée, Lect. Notes in Math. 459, Springer, 1975, pp. 98-119. MR 54:7485
  • [Ma2] B. Malgrange, Motivations and introduction to the theory of ${\mathcal{D}}$-modules, Computer algebra and differential equations (E. Tournier, ed.), London Mathematical Society Lecture Note Series, 193, Cambridge University Press, Cambridge, 1994, pp. 3-20. MR 95h:32008
  • [Mi] J. Milnor, Singular points of complex hypersurfaces, Annals of Mathematical Studies, 61, Princeton University Press, Princeton, 1968. MR 39:969
  • [SKKO] M. Sato, M. Kashiwara, T. Kimura and T. Oshima, Micro-local analysis of prehomogeneous vector spaces, Invent. Math. 62 (1980), 117-179. MR 83g:32016

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16S32, 13N10, 32C38

Retrieve articles in all journals with MSC (1991): 16S32, 13N10, 32C38

Additional Information

S. C. Coutinho
Affiliation: Departamento de Ciências da Computação, Universidade Federal do Rio de Janeiro, P.O. Box 68530, 21945-970 Rio de Janeiro, RJ, Brazil

M. P. Holland
Affiliation: Pure Mathematics Section, School of Mathematics and Statistics, University of Sheffield, Hicks Building, Sheffield S3 7RH, United Kingdom

D. Levcovitz
Affiliation: Instituto de Ciências Matemáticas e Computação, Universidade de São Paulo, P.O. Box 668, 13560-970 São Carlos, SP, Brazil

Received by editor(s): August 15, 1996
Received by editor(s) in revised form: August 7, 1997, and June 2, 1998
Published electronically: August 5, 1999
Additional Notes: The first author was partially supported by CNPq (Brazil) during the preparation of this paper.
Communicated by: Ken Goodearl
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society